Rocky Mountain Journal of Mathematics

On Riemannian surfaces with conical singularities

Charalampos Charitos, Ioannis Papadoperakis, and Georgios Tsapogas

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The geometry of closed surfaces of genus $g\geq 2$ equipped with a Riemannian metric of variable bounded curvature with finitely many conical points is studied. The main result is that the set of closed geodesics is dense in the space of geodesics.

Article information

Rocky Mountain J. Math., Volume 48, Number 5 (2018), 1455-1474.

First available in Project Euclid: 19 October 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C22: Geodesics [See also 58E10] 57M50: Geometric structures on low-dimensional manifolds

Riemannian surfaces conical singularities Gromov hyperbolicity non-unique geodesics


Charitos, Charalampos; Papadoperakis, Ioannis; Tsapogas, Georgios. On Riemannian surfaces with conical singularities. Rocky Mountain J. Math. 48 (2018), no. 5, 1455--1474. doi:10.1216/RMJ-2018-48-5-1455.

Export citation


  • W. Ballmann, Lectures on spaces of non positive curvature, Birkhäuser, Berlin, 1995.
  • M. Bridson and A. Haefliger, Metric spaces of non-positive curvature, Grundl. Math. Wissen. 319 (1999).
  • M. Coornaert, Sur les gropes proprement discontinus d'isometries des espaces hyperboliques au sens de Gromov, M.S. thesis, Univ. Louis-Pasteur, Strasbourg, France, 1990.
  • M. Coornaert, T. Delzant and A. Papadopoulos, Géometrie et théorie des groupes, Lect. Notes Math. 1441 (1980).
  • M. Gromov, Hyperbolic groups, in Essays in group theory, MSRI 8 (1987), 75–263.
  • M. Gromov, J. Lafontaine and P. Pansu, Structures metriques pour les variétés Riemanniennes, Fernand Nathan, Paris, 1981.
  • F. Paulin, Constructions of hyperbolic groups via hyperbolization of polyhedra, in Group theory from a geometrical viewpoint, E. Ghys and A. Haefliger, eds., World Scientific, Singapore, 1991.
  • M. Troyanov, Les surfaces euclidiennes a singularites coniques, Enseign. Math. 32 (1986), 79–94.
  • ––––, Prescribing curvature on compact surfaces with conical singularities, Trans. Amer. Math. Soc. 324, 793–821.
  • A. Zorich, Flat surfaces, in Frontiers in number theory, physics, and geometry, P. Cartier, et al., eds., Springer-Verlag, Berlin, 2006.